Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

CT scan showed radiopaque density in small bowel lumen, started Protnix. Should I take only one tablet a day?

User rating for this question
Excellent
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 920 Questions
Question
Dr. Ajit Naniksingh Kukreja

I actually got this in today with all the wording.

CT ABDOMEN & PELVIS, WITHOUT CONTRAST:

Clinical history: Left flank pain

Axial scans the abdomen and pelvis were obtained in helical CT
scanner utilizing the urinary tract stone protocol. 5 mm
contiguous scan images were obtained beginning above the level of
the hemidiaphragms and continuing inferiorly below the symphysis
pubis. From source data, coronal reformations were also obtained.
No oral or intravenous contrast was utilized.

There is no CT evidence of urolithiasis or obstructive uropathy.
No discrete renal cortical abnormalities are noted in this
unenhanced examination.

No acute appearing bowel related abnormalities are noted. The
appendix is retrocecal and extends cephalad along the medial
aspect of the ascending colon. There is a radiopaque density in
the small bowel lumen on the right side of the abdomen presumably
radiopaque medication or other ingested material.

Liver, spleen, and pancreas are normal appearing. No biliary
obstructive findings are present; the gallbladder is normal
appearing.

No mesenteric or pericolic soft tissue abnormalities are
appreciated. No free fluid is seen in the abdomen or pelvis.

Wet read report submitted through the PACs system at 1312 hours.

IMPRESSION:
1. No urolithiasis or obstructive uropathy.
2. No intra-abdominal, retroperitoneal, or pelvic mass
abnormality or abnormal fluid collection.
3. No acute appearing bowel related abnormality.



My question is , is the scan good and not to worry because I read this "There is a radiopaque density in the small bowel lumen on the right side of the abdomen presumably radiopaque medication or other ingested material"

I started the Protnix today of 40mg once a day. Should I only take one or do you recommend two a day?
Posted Mon, 21 May 2012 in Peptic Ulcer
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi XXXXXXX

Thanks for posting your query

I appreciate your health concerns

The scan is really normal and there is nothing yo worry about under any circumstances

Yes all tablets you swallow and even fecal particles as fecoliths down the colon may appear as radio opaque densities, they would not be seen in sequential scans after you have passed stool, so do not worry

Regarding Protnix I recommend twice a day for 2 weeks to my patients followed by once a day for atleast four weeks or till the patient has been symptom free for atleast 5-7 days

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: CT scan showed radiopaque density in small bowel lumen, started Protnix. Should I take only one tablet a day? 57 minutes later
My protonix is 40 mg pills and it says once a day. So you are saying I can do twice a day for 2 weeks then go down to 1 pill a day? I will do that if it is safe to do. Thanks for your advice
 
 
Answered by Dr. Ajit Naniksingh Kukreja 9 minutes later
Hi

Thanks for your followup

Most Proton Pump Inhibitors[PPI] are once a day, but as with every medicine there is a safer upper limit and duration of treatment

Pantoprazole is safe up to 120mg per day [3 Pills] for 28 weeks

Protnix is a PPI and has once a day dosage, but in acute conditions we safetly prescribe twice a day for around two weeks without any harm

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor